Iowa, 2001Hail in Iowa, April 10, 2001
April 10, 2001 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 2:15 AM CST, 8 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 2:15 AM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
315 AM CDT TUE APR 10 2001
PRIMARY CONCERNS FOR THIS FORECAST ARE THE THREAT OF PCPN AND TEMPS
INTO WED. 08Z SURFACE ANALYSIS SHOWED LOW PRES CENTERED OVER ERN CO
WITH A NRLY STNRY FNT EXTENDING E ACROSS KS AND MO INTO IL. MAIN
AREA OF CONVECTION EARLY IN THE NIGHT WAS OVER MO AND ERN KS...
AND STRATUS/FOG WAS ADVECTING RAPIDLY WWD FROM IA. LOW CLOUDS ARE
EXPECTED TO LIFT DURING THE DAY. THE SFC LOW IS FORECAST TO DEEPEN
TODAY IN RESPONSE TO A SHORTWAVE EJECTING OUT OF SW FLOW ALOFT.
EXPECT SHOWERS AND TSTMS TO BE ON THE INCREASE IN COVERAGE EARLY
THIS MORNING OVER SERN NE. LATEST 11-3.9 MICRON STLT IMAGES SHOWED
SOME CLOUD DEVELOPMENT 4-5 KFT AGL FROM HLC TOWARD GBD. SFC DEWPTS
IN THE 60S WERE BEING LIFTED INSENTROPICALLY OVER THE FNT. HAVE
INCREASED POPS ALL AREAS FOR TODAY. EXPECT A DECENT RANGE OF MAX
TEMPS...FROM 55 TO 60 IN THE NWRN PART OF FCST AREA TO THE LOWER TO
MID 70S NEAR THE KS AND MO BORDERS.
MAIN CLOSED LOW AT 500 MB STARTS TO LIFT OUT TNGT. WITH A FRONT IN
THE VICINITY...PLENTY OF MOISTURE AND INCREASING DIVERGENCE ALOFT
SEE NO REASON TO CHANGE CATEGORICAL POPS FOR TNGT. A FEW STORMS MAY
BE SEVERE. EXPECT LOWS TO RANGE FROM THE 40S NW TO 50S SE. SFC LOW
INTENSIFIES EVEN MORE ON WED...WHILE EJECTING NEWD. BEST CHANCE OF
WIDESPREAD RAIN IS OVER THE NWRN 2/3 OF FCST AREA...WHILE SERN NE
AND SWRN IA GET IN THE DRY SLOT. DRY SLOT WILL BECOME CONVECTIVELY
UNSTABLE WITH LIFTED INDICES DROPPING TO NEAR -6 BY EARLY AFTN.
WILL GO WITH THE TIMING DEPICTED BY THE ETA MODEL ON THE SURFACE
LOW...MOVING IT TO NWRN IA BY 00Z THU. NGM IS FARTHER TO THE
NORTH...WHILE THE AVN IS FARTHER WSW. BEST CHANCE OF WIDESPREAD
MEASURABLE PCPN SHOULD BE OVER NERN NE...BUT WILL STILL KEEP A
SMALL CHANCE ELSEWHERE IN CASE THE ETA TIMING IS OFF. FIRST DRAFT
OF THE WORK ZONES WAS SENT.
.OMA...NONE.
MILLER
In the hours before
Special weather statement, Apr 10, 10:12 AM CST, 48 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1112 AM CDT TUE APR 10 2001
STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE
OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN
A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA
THROUGH EARLY AFTERNOON.
OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS
THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A
WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS> WILL PROVIDE
ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES
NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND
TONIGHT.
POLLACK
Hail, Pottawattamie
- When
- April 10, 11:00 AM CST to 11:07 AM CST
- Where
- Pottawattamie County, Council Bluffs
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.267, -95.867
See the narrative for Douglas county, Nebraska, for the event that began at 1040 CST.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Oklahoma, April 10 to 11, 20011 death · 5 injured · $3.2 million · F2 · 63 events
- High Wind in Texas, April 10, 20011 death · 3 injured · $1.5 million · 62 kt wind · 2 events
- Tornadoes and Hail in Kansas, April 10 to 11, 2001$1.1 million · F2 · 59 events
- Tornado in Missouri, April 10, 20011 death · 2 injured · $75,000 · F1 · 1 event
- Hail in Missouri, April 10, 2001$850 million · 2.75 in hail · 6 events
- Tornadoes and Hail in Texas, April 10, 20012 injured · $1.4 million · F2 · 20 events
- Hail in Nebraska, April 10, 20011 injured · $300 million · 1.75 in hail · 1 event
- Hail in Missouri, April 10, 2001$200 million · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, April 10, 2001$900,000 · F2 · 13 events
- Damaging Wind in Iowa, April 10, 20011 death · 1 injured · $20,000 · 50 kt wind · 1 event
- Tornado in Illinois, April 10, 20011 injured · $5.0 million · F1 · 1 event
- Lightning Strike in Illinois, April 10, 20011 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240635.